Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 352, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 11, 2006, 9:53 PM CDT for Antelope County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2006, 9:53 PM CDT (02:53 UTC)
- Expired
- Aug 11, 2006, 11:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 9:08 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 11, 9:08 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 908 PM CDT FRI AUG 11 2006 .DISCUSSION... CLUSTER OF SEVERE CONVECTION CONTINUES ACROSS NORTH CENTRAL NEBRASKA THIS EVENING...WHICH SEEMS TO BE FIRING WITHIN A STRONG ZONE OF WARM AIR ADVECTION AS NOTED ON THE 00Z UPPER AIR ANALYSIS AT H70. STORMS WERE ALSO FIRING ON A 20KT H85 WIND...WITH SUPPORTIVE THERMODYNAMIC CONDITIONS AS NOTED ON THE 00Z KLBF SOUNDING. THE LOW LEVEL JET IS SOMEWHAT BACKED...THUS WE CONTINUE SEE RENEWED DEVELOPMENT ON THE WESTERN EDGE IN NORTH CENTRAL NEBRASKA. AS THE STORM MOVE FURTHER EAST...THEY ARE ENCOUNTERING MUCH LESS CONVERGENCE AND THUS ARE HAVING A HARD TIME PUSHING INTO NORTHEAST NEBRASKA. LAPSE RATES ARE LESS STEEP ACROSS NORTHEAST NEBRASKA ALSO WHICH SHOULD LIMIT UPDRAFT STRENGTH. ALTHOUGH...BULK SHEAR VALUES OF 30 TO 40 KNOTS DO CONTINUE EAST...SO THERE COULD BE SUFFICIENT ROTATIONAL STRENGTH. THICKNESS FIELDS AND CORFIDI VECTORS SUGGEST THAT STORMS COULD MOVE EAST SOUTHEAST INTO NORTHEAST NEBRASKA AND INDEED THE ENTIRE COMPLEX SEEMS TO BE MAKING THE TURN TO THE SOUTHEAST. IN FACT...THE HEAVIEST PRECIP MAY BE SKIRTING FURTHER SOUTH OF THE MISSOURI RIVER THAN PREVIOUSLY THOUGHT. THE ONLY QUESTION REMAINS HOW FAR EAST OUT OF THE CONVERGENCE ZONE CAN THE STORMS SURVIVE. THUS...HAVE INCREASED POPS UP IN NORTHEAST NEBRASKA...AND AT LEAST BROUGHT THE SLIGHT CHANCE FOR PRECIP A LITTLE FURTHER SOUTH AND EAST DOWN TOWARDS KOLU. TWEAKED CLOUD GRIDS A BIT TO ACCOUNT FOR THE BLOWOFF. CONCERNING FOG/STRATUS POTENTIAL...LOW LEVEL MOISTURE REMAINS IN PLACE...ALTHOUGH THE GRADIENT SHOULD ALLOW SOUTHEASTERLY WINDS TO REMAIN SOMEWHAT MIXED THROUGH THE NIGHT. WE CURRENTLY HAVE SOME PATCHY FOG MENTIONED IN THE SOUTHEASTERN CWFA...AND THIS SEEMS REASONABLE...ALTHOUGH I MAY EDGE IT A BIT NORTH ALSO. && .PREV DISCUSSION... (ISSUED 329 PM CDT FRI AUG 11 2006) DISCUSSION... SHRTWV ENERGY OVR THE NRN ROCKIES EXPECTED TO TRACK ACRS THE NRN PLAINS TNGHT. THUNDERSTORM DVLPMNT ALREADY UNDERWAY OVR THE WRN HI PLAINS ALNG THE SFC TROF. ALTHOUGH IT IS UNLIKELY THAT THIS CONVECTION WL MAKE IT INTO OUR NW FA...WL MAINTAIN A SCHC AFTR MIDNIGHT FOR THE NW. MOST OF THE TSRA ACTIVITY WL LIKELY RMN TIED CLOSELY TO THE H85 BOUNDARY OVR ND/NRN SD TONIGHT. OTHERWISE...MAY SEE SOME PATCHY FOG OVR THE SE FA LATE TONIGHT WHERE GRADIENT WL BE WEAKEST AND SIG LO LVL MOISTURE RMN IN PLACE. BREEZY AND WARM DAY IN STORE FOR SAT...BUT LITTLE IN THE WAY OF SENSIBLE WX WITH THE CDFNT STILL WELL TO OUR WEST. GOING FORECAST LOOKS GOOD HERE. MAY SEE A FEW TSRA SNEAK INTO OUR NW FA SAT NIGHT AS THE BOUNDARY GETS A LITTLE CLOSER...BUT MUCH OF THE FOCUS WITH THE SYSTEM WL RMN TO OUR W AND NORTH AND THUS HAVE TRIMMED POPS FM E-CNTRL NEB/SE NEB/SW IA. THE BEST SHOT OF RAIN WL COME ON SUN AS THE CDFNT WORKS THRU THE FA. WL EXPAND THE LIKELY POPS FOR SUN AND CONT THE MENTION ON SUN NIGHT. SOME POTENTIAL FOR SVR ALNG THE CDFNT GIVEN THE DEGREE OF INSTABILITY EXPECTED...BUT LIMITED SHEAR SHLD KEEP THINGS MOSTLY MULTI-CELLULAR. SFC CDFNT MOVES SOUTH OF THE FA ON MON WITH A DRIER AND COOLER AIR MOVING IN FM THE NRN PLAINS. WAA WL GET GOING AGAIN BY WED WITH THE GFS/CANADIAN INDICATING SOME CHC OF PRECIP AS THE MONSOONAL MOISTURE RETURNS TO THE FA. WL LEAVE THIS DRY ATTM AS ANY TRIGGER FOR ACTIVITY IS DIFFICULT AT THIS RANGE AND MAY BE MORE THE RESULT OF MODEL GENERATED CONVECTION THAN A REAL FEATURE. OTHERWISE...TMPS TO WARM BACK TO ABOVE NRML BY THURS/FRI AS UPPR LVL SW FLOW DVLPS ACRS THE CNTRL US. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, Aug 11, 9:28 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 928 PM CDT FRI AUG 11 2006 NEZ011-012-015>018-030>034-042>044-121100- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON-PIERCE- PLATTE-STANTON-THURSTON-WAYNE- 928 PM CDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SCATTERED THUNDERSTORMS WILL MOVE INTO NORTHEAST NEBRASKA THROUGH LATE EVENING AND DIMINISH OVERNIGHT. THIS WOULD BE NORTHWEST OF A LINE FROM COLUMBUS TO TEKAMAH. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT AN ISOLATED STORM COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A COLD FRONT CROSSES THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...ESPECIALLY SUNDAY AFTERNOON AND SUNDAY EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR SATURDAY. IAZ043-055-056-069-079-080-090-091-NEZ045-050>053-065>068-078- 088>093-121100- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON- LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA- PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-WASHINGTON- 928 PM CDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A COLD FRONT CROSSES THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...ESPECIALLY SUNDAY AFTERNOON AND SUNDAY EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR SATURDAY. NWS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:23 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.